Stochasticity in the adaptive dynamics of evolution: the bare bones

Fima Klebaner, Serik Sagitov, Vladimir Vatutin, Patsy Haccou, Peter Jagers

Research output: Contribution to journalArticleResearchpeer-review

19 Citations (Scopus)

Abstract

First a population model with one single type of individuals is considered. Individuals reproduce asexually by splitting into two, with a population size dependent probability. Population extinction, growth and persistence are studied. Subsequently the results are extended to such a population with two competing morphs and are applied to a simple model, where morphs arise through mutation. The movement in the trait space of a monomorphic population and its possible branching into polymorphism are discussed. This is a first report. It purports to display the basic conceptual structure of a simple exact probabilistic formulation of adaptative dynamics.
Original languageEnglish
Pages (from-to)147 - 162
Number of pages16
JournalJournal of Biological Dynamics
Volume5
Issue number2
DOIs
Publication statusPublished - 2011

Cite this